×

zbMATH — the first resource for mathematics

Analysis via integral equations of an identification problem for delay differential equations. (English) Zbl 1080.65121
The paper is concerned with the problem of identifying the initial function for a delay differential equation based on given data. The fundamental idea is that all details of the equation (parameter values etc) are known, and the aim is to choose the initial function. In this paper, the authors show that the optimal initial function satisfies an integral equation of Fredholm type which can be solved using an iterative approach. They give details of the convergence properties of the iteration.

MSC:
65R20 Numerical methods for integral equations
45Q05 Inverse problems for integral equations
34K28 Numerical approximation of solutions of functional-differential equations (MSC2010)
34K29 Inverse problems for functional-differential equations
PDF BibTeX Cite
Full Text: DOI
References:
[1] V.I. Agoshkov and G.I. Marchuk, On the solvability and numerical solution of data assimilation problems , Russian J. Numer. Anal. Math. Modelling 8 (1993), 1-16. · Zbl 0818.65056
[2] V.I. Agoshkov, E.I. Parmuzin, V.P. Shutyaev and C. Bardos, Numerical analysis of iterative algorithms for an inverse boundary transport problem , Math. Models Methods Appl. Sci. 10 (2000), 11-29. · Zbl 1010.82035
[3] C.T.H Baker, G.A. Bocharov and C.A.H. Paul, Mathematical modelling of the interleukin-\(2\) T -cell system: A comparative study of approaches based on ordinary and delay differential equations , J. Theoret. Medicine 2 (1997), 117-128. · Zbl 0904.92022
[4] C.T.H. Baker, G.A. Bocharov, C.A.H. Paul and F.A. Rihan, Modelling and analysis of time-lags in some basic patterns of cell proliferation , J. Math. Biol. 37 (1998), 341-371. · Zbl 0908.92026
[5] ——–, Computational modelling with functional differential equations : identification, selection, and sensitivity , submitted. · Zbl 1069.65082
[6] C.T.H. Baker and E.I. Parmuzin, A guided tour of VPF for continuous and discretized DDE , NA Report 430, Manchester, 2004.
[7] H.T. Banks, J.A. Burns and E.M. Cliff, Parameter estimation and identification for systems with delays , SIAM J. Control Optim. 19 (1981), 791-828. · Zbl 0504.93019
[8] H.W. Engl and C.W. Groetsch, eds., Inverse and ill-posed problems , Academic Press, Boston, 1987. · Zbl 0637.47003
[9] H.W. Engl, M. Hanke and A. Neubauer, Regularization of inverse problems , Kluwer Academic Publ., Dordrecht, 1996. · Zbl 0859.65054
[10] A. Halanay, Differential equations : Stability, oscillation, time lag , Academic Press, New York, 1966. · Zbl 0144.08701
[11] J. Hale, Theory of functional Differential Equations , Springer, New York, 1977. · Zbl 0352.34001
[12] M.M. Lavrent’ev and L.Ya. Savel’e, Linear operators and ill-posed problems , Consultants Bureau, New York, 1995.
[13] F. Liu and M.Z. Nashed, Convergence of regularized solutions of nonlinear ill-posed problems with monotone operators , Lecture Notes in Pure and Appl. Math., vol. 177, Dekker, New York, 1996, 353-361. · Zbl 0841.47037
[14] S. Verduyn Lunel, Parameter identifiability of differential delay equations Internat. J. Adapt. Control Signal Process. 15 (2001), 655-678. · Zbl 0997.93028
[15] P. Marcellini, G.G. Talenti and E. Vesentini, eds., Partial differential equations and applications , Lecture Notes in Pure and Appl. Math., vol. 177, Marcel Dekker, New York, 1996. ISBN 0-8247-9698-5 · Zbl 0834.00042
[16] E.I. Parmuzin and V.P. Shutyaev, Numerical algorithms for solving a problem of data assimilation , Zh. Vychisl. Mat. i Mat. Fiz. 37 (1997), 816-827. · Zbl 0945.65069
[17] ——–, Numerical analysis of iterative methods for solving evolution data assimilation problems , Russian J. Numer. Anal. Math. Modelling 14 (1999), 275-289. · Zbl 0963.65054
[18] V. Shutyaev, Control operators and iterative algorithms in variational data assimilation problems , J. Inverse Ill-Posed Probl. 9 (2001), 177-188. · Zbl 1031.93066
[19] U. Tautenhahn, On the method of Lavrentiev regularization for nonlinear ill-posed problems , Inverse Problems 18 (2002), 191-207. · Zbl 1005.65058
[20] A.N. Tikhonov and V.Y. Arsenin, Solution of ill-posed problems , Wiley, New York, 1977. · Zbl 0354.65028
[21] G. Vainikko, On the optimality of regularization methods , Engl-Groetsch, 1987, pp. 77-95. · Zbl 0642.65040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.